MAUDE Adverse Event Report: CONMED UTICA ELEC,BLADE,STD,COINED,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ELEC,BLADE,STD,COINED,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 138100
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received five 138100 returned unopened in original packaging.The lot number of the devices ¿ 201909301 was verified via returned packaging.A visual inspection found open holes in the packaging of three devices.One device was encroaching into the seal, and the packaging of one was at an angle leaving a small gap in the corner.A functional inspection was then performed on 2 devices, and the device was dye leak tested per policy.The dye leak testing indicated a breach, an insufficient heat seals.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review found this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 82 complaints, regarding 417 devices, for this device family and failure mode.During this same time frame 1,928,540 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.The ifu also advises the user that these devices should be inspected and tested before each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, catalog # 138100, lot 201909301, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in japan.The completion of the device evaluation confirmed an insufficient heatseal; therefore, this complaint meets the criteria for a reportable event.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
ELEC,BLADE,STD,COINED,40
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
tracey weiselbenton
conmed corporation
11311 concept blvd
largo, FL 33773
7273995557
MDR Report Key12758907
Report Number1320894-2021-00403
Device Sequence Number3343296
Product Code GEI
UDI-Device Identifier30653405003322
UDI-Public(01)30653405003322(17)240928(10)201909301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/28/2024
Device Model Number138100
Device Catalogue Number138100
Device Lot Number201909301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic